Alpha lipoic acid (ALA), which is an anti-oxidant acting as a scavenger for reactive oxygen species, is especially used to improve glycemic control and prevent polyneuropathies associated with diabetes mellitus. ALA is considered to be a safe drug and intoxication with ALA is extremely rare. However, this paper reports a 38-year-old young woman who was admitted to the emergency department after she had ingested ten pills of 600mg ALA belonging to her diabetic parent, which led to delirium, metabolic acidosis, thrombocytopenia, and rhabdomyolysis. To the best of our knowledge, there are only four cases of ALA intoxication reported in the literature and all were observed in children. This report aims to present the first case of ALA related intoxication worldwide in an adult patient.
The American Journal of Emergency Medicine – Elsevier
Published: Jun 1, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud